Drug-induced urticaria and angioedema occur due to a variety of mechanisms and are characterized clinically by transient wheals and larger edematous areas that involve the dermis and subcutaneous tissue (angioedema). In some cases, cutaneous urticaria/angioedema is associated with systemic anaphylaxis, which is manifested by respiratory distress, vascular collapse, and/or shock.
IgE-mediated urticaria: Lesions result from antigen-induced release of biologically active molecules (leukotrienes, prostaglandins) from mast cells or basophilic leukocytes sensitized with specific IgE antibodies (type I, anaphylactic hypersensitivity). Mediators released increase venular permeability, modulate the release of biologically active materials from other cell types. In sensitized individuals, a very small amount of drug can trigger a serious reaction. Parenteral administration of the drug in a sensitized individual is much more likely to trigger anaphylaxis than oral administration. Urticaria can be immediate or accelerated, depending on whether IgE molecules are present before drug exposure or are formed during exposure. In complement-mediated urticaria, complement is activated by immune complexes, leading to the release of anaphylatoxins, which, in turn, induce mast cell degranulation. Intolerance to salicylates is presumably mediated by abnormalities of the arachidonic acid pathway.
* Skin redness
* Blueness of the skin (cyanosis), including the lips or nail beds
* Hives and generalized itching
Other symptoms can include hives, a sensation of warmth, asthma symptoms, swelling of the mouth and throat area, difficulty breathing, vomiting, diarrhea, cramping, a drop in blood pressure, and loss of consciousness.
Joke and Humors
How 1 to 10